Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 50, NWS Jacksonville, FL

June 10, 2011Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at Jun 10, 2011, 4:36 AM EDT for Suwannee County, Florida. It took effect at Jun 10, 2011, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2011, 4:36 AM EDT (08:36 UTC)
In effect from
Jun 10, 2011, 2:00 PM EDT
Expired
Jun 10, 2011, 6:00 PM EDT
In force
4 hr
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
2308 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS82 KJAX 100836
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 AM EDT FRI JUN 10 2011

FLZ020>022-102200-
/O.UPG.KJAX.FW.A.0042.110610T1800Z-110610T2200Z/
/O.NEW.KJAX.FW.W.0050.110610T1800Z-110610T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-
436 AM EDT FRI JUN 10 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM THIS AFTERNOON FOR
MARGINAL DURATIONS OF LOW RH AND HIGH ERC VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM THIS AFTERNOON.

HOT TEMPERATURES AND DRY CONDITIONS ARE EXPECTED AGAIN THIS
AFTERNOON WITH RH VALUES DROPPING INTO THE 30 TO 35 PERCENT RANGE
FOR ABOUT 4 HOURS. ERC VALUES ARE EXPECTED TO BE IN THE MID TO
UPPER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

&&

$$

CARROLL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 10, 3:25 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 10, 3:25 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
325 AM EDT FRI JUN 10 2011

.SYNOPSIS...

A HIGH PRESSURE RIDGE OVER THE REGION WILL WEAKEN TODAY...AS AN
AREA OF LOW PRESSURE MOVES NORTHWARD...PASSING EAST OF THE REGION
THIS WEEKEND. INSTABILITY WILL LEAD TO MAINLY AFTERNOON STORMS
EACH DAY THROUGH SUNDAY.

&&

.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...

A COMBINATION OF LIGHT FOG AND SMOKE TRAPPED UNDER AN INVERSION
COULD LEAD TO SOME VISIBILITY RESTRICTIONS THROUGH RUSH HOUR THIS
MORNING. THE HIGH PRESSURE RIDGE THAT HAS BEEN OVER THE REGION
WILL WEAKEN TODAY. THIS WILL ALLOW TROPICAL MOISTURE TO PASS EAST
OF THE REGION THIS WEEKEND. INSTABILITY...COUPLED WITH SEA BREEZE
INTERACTIONS WILL LEAD TO MAINLY AFTERNOON CONVECTION EACH DAY
THROUGH SUNDAY.

NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND.

&&

.LONG TERM... /MONDAY THROUGH FRIDAY/...

AN UPPER TROUGH WILL DEVELOP OVER THE EAST COAST MONDAY...AND
HOLD THROUGH WEDNESDAY. THIS WILL LEAD TO A SOMEWHAT UNSETTLED
PERIOD...AS SURFACE TROUGHS AND UPPER WAVES WILL BE ABLE RIDE
SOUTHEAST THROUGH THE FLOW AND ACROSS THE FORECAST AREA...AIDING
IN THE DEVELOPMENT OF CONVECTION. THIS TROUGH DIMINISHES TOWARD
THURSDAY...WITH LITTLE IN THE WAY OF ORGANIZED WEATHER FEATURES
INTO FRIDAY. SURFACE BASED INSTABILITY AND SEA BREEZE INTERACTIONS
WOULD THEN BE THE SOURCE FOR ANY CONVECTION DURING THE LATE
PERIOD OF THIS FORECAST CYCLE.

NEAR TO JUST ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THIS
PERIOD.

&&

.AVIATION...SOME TEMPO MVFR VSBYS IN FOG ARE POSSIBLE AT NE FL SITES
PRIOR TO SUNRISE. SMOKE SHOULD CONTINUE THRU MOST OF THE NIGHT AT
KGNV.

&&

.MARINE...LIGHT WINDS ARE PROGGED TO CONTINUE AS SFC LOW REMAINS
WELL E OF THE AREA.

&&

.FIRE WEATHER...HAVE UPGRADED THE EXISTING FIRE WX WATCH TO A RED
FLAG WARNING TODAY FOR THE UPPER SUWANNEE RIVER VALLEY. RH VALUES
ARE FORECAST TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS WITH ERC
VALUES IN THE 35 TO 40 RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  94  64  93  67 /  10  10  10  10
SSI  85  72  86  72 /  10  10  20  10
JAX  89  67  89  68 /  10  10  20  20
SGJ  84  71  86  71 /  10  10  20  20
GNV  92  65  92  67 /  20  10  20  20
OCF  92  67  92  68 /  20  10  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM TO 6 PM THIS AFTERNOON FOR
     COLUMBIA-HAMILTON-SUWANNEE.

GA...NONE.
AM...NONE.
&&

STRUBLE/CARROLL
Hazardous weather outlook, Jun 9, 9:05 PM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
905 PM EDT THU JUN 9 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101115-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
905 PM EDT THU JUN 9 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

SMOKE FROM THE LARGE HONEY PRAIRIE WILDFIRE COMPLEX WILL SHIFT TO
THE NORTHWEST OVERNIGHT...AFFECTING CHARLTON...WARE AND CLINCH
COUNTIES. LOCAL VISIBILITY REDUCTIONS IN SMOKE WILL ALSO CONTINUE
ACROSS NORTHWEST FLAGLER COUNTY WITH SMOKE PLUMES EXPECTED TO SPREAD
NORTHWEST INTO ST. JOHNS...PUTNAM AND CLAY COUNTIES. IN
ADDITION...SMOKE WILL ALSO IMPACT COMMUNITIES WEST AND NORTHWEST OF
A WILDFIRE IN NORTHEAST COLUMBIA COUNTY. VISIBILITIES CLOSE TO AND
JUST DOWNSTREAM OF THESE FIRES MAY BE REDUCED TO A MILE OR LESS AND
MOTORISTS SHOULD BE ALERT FOR SUDDEN VISIBILITY RESTRICTIONS.

AREAS OF FOG MAY REDUCE VISIBILITIES TO AROUND A MILE OR LESS ALONG
THE I-95 CORRIDOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST
FRIDAY OVER NORTHEAST FLORIDA. THERE IS A BETTER CHANCE OF SHOWERS
AND THUNDERSTORMS OVER THE ENTIRE AREA DURING THE WEEKEND...AND
ALSO EARLY NEXT WEEK AS A WEAK COLD FRONT MOVES INTO SOUTH GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.